I take plavix, lipitor, toprol-xl & diovan. Have been taking them for 2 1/2 years after stent implantation. Any ideas on how long you should be left on each of these..or are they classified as 'health maintenance'. No real side effects to speak of.
If you had high cholesterol, heart disease you will have to stay on cholesterol meds for the rest of your life just like with the BP meds. Once you stop the cholesterol meds your cholesterol will go back where it was or even higher.
I know from past history being on beta blockers for years!
It depends on your Doctor and Insurance plan. most good Doctors will keep you on the beta blockers for 2 to 3 years then switch to another name brand of beta blocker med
or another medication. or ween you off it slow if your b.p is down to normal or below.
it depends. I know for a fact -being on beta blockers for long term isnt good ! there are all sorts of reasons why? and you can find it online by putting long term use on beta blockers. lots of information to read ! -
cholesterol lowering meds all have nasty side effects, your very lucky not have any !
your one of the few people who can stand them ! as most can not.
Just beware of the long term facts and problems posted with beta blockers
I also took DIovan for a few years with Toprol xl - had blurred vision and sensative to light
brightness .. and light headed feelings.. the stuff works well for lowering b.p down
but it packs a punch !
Good luck and I hope I shed some light on the subject here..
take care boogerman
Plavix is recommended for 3 months with bare metal stents to help prevent clots. For drug eluding stents (DES) it is recommended for a year or more to help prevent restenosis, but there is some evidence of clots thereafter... So there are some in the medical community that may not be comfortable with prescribing plavix for just a year. There have been studies that show that plavix has little to no benefit after a year. But the issue continues to be controversial. I was on plavix for a year then discontinued.
I can only speak to Plavix and Lipitor 80mg. I've been on both of them for over four years with no worries. I also take Atenolol, Imdur, Lisinopril, Aspirin and several other non-heart related drugs spanning the same time frame.I was told that I would be on both the Plavix and Lipitor as well as the others for the rest of my life. This comes from top cardiologists in Boston. They further add that that's the "new thinking" and they qualify their comments by stating that they treat more cardiac patients than most cardiologists in the country and they are on the "cutting edge" of cardiology. Big egos aside, I trust their judgenent. I have a resting heart rate that hoovers around 50 so, in the warmer months I keep myself hydrated. This prevents any light headedness and pre-syncope, for me anyway. After several heart attacks and cardiac caths, I would prefer dealing with any potential side effects. Yet, if they were too bothersome, I would discuss them with my cardiologists. There are several treatment options available. Yet, all will have the potential for some side effects.
does anyone have experience with blocked carotid arteries? I am 68 and female I have had 1 surgery to clean the artery and am going to have the ither side shortly I am on Plavix aspirin Lipitor and 25 mg of Lopressor I cant get my heart rate below 70 all this discovered in less than a year HELP
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.